MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the stent deploy process, the stent tip end could not be opened.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured left intracranial aneurysm with a max diameter of 6mm and a 6mm neck diameter.Landing zone: distal: 4mm and proximal: 5mm.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a 6mm diameter.Dapt (dual antiplatelet treatment) was administered with unknown pru level.The angiographic result post procedure showed an internal carotid artery aneurysm.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported they replaced with another stent to complete the procedure.The distal section of the pipeline failed to open.The pipeline was not placed in a vessel bend when it failed to open.Other additional steps or other devices were attempted to open the pipeline (resheathing, wire/catheter, balloon, etc.).
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield device was returned for analysis inside a dispenser coil, in an open pipeline flex shield pouch, a sealed biohazard bag, and a shipping box.Damaged location details: the pipeline flex shield¿s tip coil is in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.The braid¿s distal and proximal ends were opened and frayed, while the middle part was opened and damaged.No defects were found on the pusher wire.No other anomalies were found.Testing/analysis: the pipeline flex shield pusher wire was removed from the dispenser coil.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint was not confirmed, as the returned pipeline flex shield braid¿s distal and proximal ends were found to be opened and frayed, and the middle part was opened and damaged.However, the root cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was moderate, and the braid was not placed in the vessel bend, ruling out the vessel tortuosity and the user's deployment of the braid in the vessel bend as a potential cause.Therefore, a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than twice, deployment technique, delivering or retracting the delivery wire against resistance, or deploying or re-sheathing against resistance.However, the cause of the braid damage could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22414154
Report Number2029214-2025-01510
Device Sequence Number9664484
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public(01)00763000284756(17)270406(10)B715033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB715033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/08/2025
08/15/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/05/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale